Alert archive / Florida / Frost Advisories in 2020
Frost Advisory 1, NWS Miami, FL
NWS Miami, FL issued this frost advisory at Dec 8, 2020, 4:18 PM EST for Glades County, Hendry County, Florida. It took effect at Dec 8, 2020, 10:00 PM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2020, 4:18 PM EST (21:18 UTC)
- In effect from
- Dec 8, 2020, 10:00 PM EST
- Expired
- Dec 9, 2020, 8:00 AM EST
- In force
- 10 hr
- Issued by
- NWS Miami, FL
Counties Glades County, FL, Hendry County, FL
The radar
The Miami radar (KAMX), 148 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.3 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 952 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- -54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
650 WWUS72 KMFL 082118 NPWMFL URGENT - WEATHER MESSAGE National Weather Service Miami FL 418 PM EST Tue Dec 8 2020 FLZ063-066-090530- /O.NEW.KMFL.FR.Y.0001.201209T0300Z-201209T1300Z/ Glades-Hendry- Including the cities of Palmdale, Moore Haven, Clewiston, LaBelle, and Big Cypress Seminole Reservation 418 PM EST Tue Dec 8 2020 ...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 8 AM EST WEDNESDAY... * WHAT...Temperatures as low as 36 will result in frost formation. * WHERE...Glades and Hendry Counties. * WHEN...From 10 PM this evening to 8 AM EST Wednesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
2 follow-up statements
033 WWUS72 KMFL 090715 NPWMFL URGENT - WEATHER MESSAGE National Weather Service Miami FL 215 AM EST Wed Dec 9 2020 FLZ063-066-091300- /O.CON.KMFL.FR.Y.0001.000000T0000Z-201209T1300Z/ Glades-Hendry- Including the cities of Palmdale, Moore Haven, Clewiston, LaBelle, and Big Cypress Seminole Reservation 215 AM EST Wed Dec 9 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... * WHAT...Temperatures as low as 38 will result in frost formation. * WHERE...Hendry and Glades Counties. * WHEN...Until 8 AM EST this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
932 WWUS72 KMFL 091303 NPWMFL URGENT - WEATHER MESSAGE National Weather Service Miami FL 803 AM EST Wed Dec 9 2020 FLZ063-066-091415- /O.EXP.KMFL.FR.Y.0001.000000T0000Z-201209T1300Z/ Glades-Hendry- Including the cities of Palmdale, Moore Haven, Clewiston, LaBelle, and Big Cypress Seminole Reservation 803 AM EST Wed Dec 9 2020 ...FROST ADVISORY HAS EXPIRED... Temperatures continue to rise after sunrise this morning. Any lingering frost should dissipate soon. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this frost advisory went out at Dec 8, 2:55 PM EST, 1 hour 23 minutes earlier.
Area forecast discussion, Dec 8, 2:55 PM EST, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Miami FL
255 PM EST Tue Dec 8 2020
.Short Term (Today through Wednesday)...
A cold few days by South Florida standards as temperatures struggle
to reach the 60s over most of the area. Surface high pressure builds
over the region with a dry mid-level trough swinging through
tomorrow. The dry airmass should keep the trough fairly
insignificant even when it comes to cloud cover. Gusty northwesterly
flow and cooler, drier air behind the cold front have brought us
below average with temperatures due to drop more tonight after
sunset.
With lightening winds, frost is a concern with most of the inland
areas around the Lake seeing the potential of some patchy frost,
especially in sheltered areas, though the colder temperatures
filtering down the ridge from Central Florida towards Glades and
Hendry could create more areas of frost there. A Frost Advisory will
likely be necessary for Glades and Hendry for tonight. There is some
forecast uncertainty, particularly for inland portions of South
Florida. The Lake Okeechobee region looks to be the coldest part of
South Florida tonight but the wind may not diminish enough to
preclude concerns about wind chill, particularly for inland portions
of Southwest Florida and Palm Beach County. Will allow the evening
shift to monitor for this as well. The model trend has been chillier
with each run and favored a blend of the 12z GFS MOS guidance and
the National Blend of Models, which straddled around the middle-of-
the-road in the guidance spread. The threat of a freeze is not zero
over inland Southwest Florida, but the wind should be enough to keep
temperatures from nose-diving below 32 and the airmass may have
enough moisture near the surface (with dewpoints around 35) to help
provide a buffer against a freeze in most of these areas.
Wednesday should be sunny, less windy, and still chilly. Even after
sunrise, temperatures will slowly struggle to rise into the 60s by
the afternoon hours.
.Long Term (Wednesday Night through Monday)...
A cool pattern sticks around throughout the long term period, so
if you're a fan of peppermint drinks, hot coco, and fuzzy boots,
then this long term is for you! Lows Wednesday night into Thursday
morning will range from the low 40s across the Lake Region, low to
mid 40s in the interior, and mid 40s along both coasts. With that
said, wind chills are forecast to drop into the low to mid 30s
across the Lake Region, upper 30s in the interior, and low 40s
along both coasts. Thursday afternoon highs will be quick to
rebound with upper 60s to low 70s.
Going into Friday, surface high pressure across the eastern CONUS
will push eastward into the western Atlantic which will bring back
an easterly component to the low level winds. A consequence of
this will be a slight chance for a sprinkle or two this weekend as
moisture returns to the area. This is short lived because, yet
again, models are insinuating another cold front early next week.
As always, will continue to monitor this front as its parent low
meanders near the Great Lakes Region while the upper-level trough
may become somewhat negatively tilted. There are some minor
timing/intensity issues, but aside from that, looks like another
spell of CAA and brisk temperatures will greet South Florida early
next week.
Temperatures late Friday into the weekend will be quick to
moderate, with high temps in the mid 70s to near 80 and low temps
in the 60s.
&&
.Marine...
Northwesterly to northerly flow will continue with dry conditions
over the next few days. Marine conditions should improve as wave
heights diminish.
&&
.Aviation...
Generally VFR through the period with northwest winds which may be
gusty up to around 20 kt during the day. Wind should diminish
overnight and return slightly weaker during the daytime hours on
Wednesday.
&&
.Beach Forecast...
Breezy northwesterly flow today will enable an elevated risk of rip
currents for the Gulf beaches with improvement expected in the next
day or two. There is also the potential of a long period swell and
enhanced rip current risk for the northern portions of Palm Beach
County due to a surface low over the western Atlantic starting as
early as tomorrow.
&&
.Preliminary Point Temps/PoPs...
West Palm Beach 64 43 65 46 / 0 0 0 0
Fort Lauderdale 66 46 66 48 / 0 0 0 0
Miami 65 46 66 48 / 0 0 0 0
Naples 63 44 66 48 / 0 0 0 0
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Frost Advisory from 10 PM this evening to 8 AM EST Wednesday for
FLZ063-066.
AM...None.
GM...None.
&&
Marine...02/RAG
Aviation...02/RAG
Beach Forecast...02/RAG
Short Term...02/RAG
Long Term...03/FellHazardous weather outlook, Dec 8, 4:01 PM EST, 17 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 401 PM EST Tue Dec 8 2020 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 090915- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 401 PM EST Tue Dec 8 2020 ... Cold Temperatures Early Wednesday... ... Hazardous Marine Conditions Atlantic and Gulf Waters Tonight... This hazardous weather outlook is for South Florida. .DAY ONE...THIS AFTERNOON AND TONIGHT Wind: Winds across the Gulf and the Atlantic waters are forecast to remain in the 15 to 20 kts range across the Atlantic and outer Gulf waters of South Florida. Small Craft Should Exercise Caution in these areas. Rip Currents: There is a moderate risk of rip currents for the beaches of Pam Beach county. Temperatures: Low temperatures tonight will range from the upper 30s to lower 40s across the northwestern interior sections to around 50s across the coastal and metro areas. Wind chill values in the upper 30s are possible overnight across Glades County. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Colder temperatures will continue through the end of the week. Present indications are that Wednesday and Thursday will be the coldest mornings, with wind chill values ranging from the mid to upper 30s near Lake Okeechobee to 40s elsewhere. .SPOTTER INFORMATION STATEMENT.. Spotter activation will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
Nearby
Frost Advisories in Florida, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.